Vyvanse is one of the most effective treatments for attention-deficit hyperactivity disorder (ADHD), and a lot of people who take it report that it helps with their symptoms. One side effect of Vyvanse that some users experience is hair loss, which can be worrying if you are already dealing with thinning hair or are trying to grow your hair out. But is vyvanse bad for your hair? At first glance, it might seem like this is a negative side effect of taking Vyvanse regularly.

However, doctors aren’t concerned about this potential side effect as long as you don’t go over the recommended dosage. Keep reading to learn more about whether or not vyvanse causes hair loss and how to avoid this side effect if you’re taking the drug regularly.

What is Vyvanse?

Vyvanse is a prescription medication that is used to treat attention-deficit hyperactivity disorder (ADHD). It may also be used to treat symptoms associated with autism spectrum disorder (ASD) in children who are at least 6 years old. Vyvanse is a type of stimulant, meaning that it increases dopamine and norepinephrine levels in the brain. These are neurotransmitters that play an important role in our mental and emotional well-being.

People with ADHD tend to have less dopamine and norepinephrine compared to someone without the condition. Stimulants help to increase these levels so that people with ADHD can experience less difficulty with their symptoms. Vyvanse is applied as a capsule taken once a day.

See also  How Long after Taking Vyvanse Can I Drink Alcohol?

How Does Vyvanse Cause Hair Loss?

Vyvanse is a stimulant that increases the amount of dopamine in your brain. This is what helps treat ADHD symptoms. As you may know, dopamine is responsible for more than just controlling your attention. It also plays an important role in hair growth.

When your dopamine levels increase, your hair follicles are less likely to grow. This can cause hair loss in some people. But, Vyvanse doesn’t just cause hair loss in everyone who takes it.

In fact, studies have shown that less than 10% of people experience hair loss while taking this medication.

Vyvanse-induced hair loss is not permanent, so if you stop taking the drug, your hair will grow back. If you experience hair loss while taking Vyvanse, try taking a lower dose or scheduling your doses so that you don’t take it at the same time every day. Doctors don’t know exactly why some people experience Vyvanse-induced hair loss, but some research suggests that genetic factors may be involved.

How to Prevent Hair Loss While Taking Vyvanse


There are a few things you can do to try to prevent hair loss while taking Vyvanse. First, try taking your Vyvanse dosage at different times each day. Studies have shown that hair loss is less common when dosage is not consistent. If you take Vyvanse once a day, try taking it in the evening. And if you take it twice a day, try taking it at different times each day.

Another option is to take a nutritional supplement designed to increase dopamine levels while decreasing hair loss. Vitamin B6 and B12 are two of the most common ingredients in these types of supplements.

See also  Can Vyvanse Kill You?

You can also try eating more foods that are rich in B vitamins, such as lentils, spinach, and bananas. Keep in mind that these dietary changes may not prevent hair loss completely. But they may help reduce the severity of this side effect if you are taking Vyvanse.

Is Vyvanse Bad for Your Hair?

While it is true that vyvanse causes hair loss in some people, most people will not experience this side effect at all. Additionally, vyvanse induced hair loss is not permanent, so your hair will grow back once you’ve stopped taking the medication. All in all, vyvanse is not bad for your hair.

That being said, it’s always a good idea to try to avoid any unnecessary side effects when taking a medication. If you experience hair loss while taking Vyvanse, there are some steps that you can take to minimize this side effect. Simply adjusting your dosage and/or scheduling may help to reduce this side effect.

Taking a B vitamin supplement or eating more foods that are rich in B vitamins may also help reduce the severity of hair loss caused by Vyvanse. Overall, Vyvanse is not bad for your hair. But it does have the potential to cause hair loss in certain individuals.

Final Thoughts

Vyvanse is a prescription medication that is used to treat ADHD and other disorders. It’s a type of stimulant that increases dopamine and norepinephrine levels in the brain. Some people who take Vyvanse experience hair loss as a side effect.

Vyvanse-induced hair loss is not permanent and usually goes away once you stop taking the medication. If you experience hair loss while taking Vyvanse, there are some things you can do to try to reduce this side effect.


David Warren
Author

David Warren is a pharmaceutical specialist that dispenses prescription medication on a daily basis. He received a Bachelor of Science degree in pharmacy from the University of Tennessee in 1991. With over 50 publications on medication-related and pharmacy topics, David has been able to share his experiences and knowledge with others. David with lots of experience and knowledge in medications that are utilized to treat a wide range of medical conditions. Before David dispenses a medication to a patient, he will go over the side effects, dosage recommendation and contraindications.